MAUDE Adverse Event Report: ARTHREX, INC. PROXIMAL TENODESIS BUTTON REV: 0; NON-DEGRADABLE FIXATN FASTENER

ARTHREX, INC. PROXIMAL TENODESIS BUTTON REV: 0; NON-DEGRADABLE FIXATN FASTENER
Model Number PROXIMAL TENODESIS BUTTON REV: 0
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 11/21/2025, a distributor reported via email that an ar-2291 proximal tenodesis button experienced an issue during use.The plastic protective piece that normally sits over the top of the button was not attached to the button and was found loose in the packaging.As a result, the peg that secures the button was weakened, and the button snapped when the user attempted to thread the fiberwire through.This was discovered during a biceps tenodesis procedure on (b)(6) 2025, with no reported patient harm.Additional information was received on 11/26/2025: during a biceps tenodesis procedure, two ar-2291 proximal tenodesis buttons from the same lot were opened.Upon opening the packaging, staff observed that the plastic protective pieces were not attached to the buttons and were loose within the packaging.After threading fiberwire through the first button, it snapped off immediately.The procedure was completed using a second ar-2291 proximal tenodesis button, which also lacked the protective piece; however, the surgeon successfully implanted it with extra caution, and the button did not snap.The delay was approximately five minutes to open the ar-2291 replacement.Bone quality was reported as normal, and a drill pin for the biceps button was used to prepare the bone socket.Additional anesthesia administration was not confirmed.No adverse effects were reported.Following the case, staff inspected another ar-2291 proximal tenodesis button from the same lot and noted that its plastic protective piece was also not attached to the button.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint allegation is confirmed.Visual inspection through the sealed pouch confirms that the sterigard tip protector is missing from the distal end of the shaft, over the button end.The sterigard tip protector was loose in the packaging and was found around the handle.This is a manufacturing issue addressed through a nonconformance.

Brand Name
PROXIMAL TENODESIS BUTTON REV: 0
Common Device Name
NON-DEGRADABLE FIXATN FASTENER
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key23759250
Report Number1220246-2025-05524
Device Sequence Number15936089
Product Code MBI
UDI-Device Identifier00888867026704
UDI-Public(01)00888867026704(11)250612(17)300531(10)15450669
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K123341
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPROXIMAL TENODESIS BUTTON REV: 0
Device Catalogue NumberAR-2291
Device Lot Number15450669
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2025
Supplement Date Received by Manufacturer03/30/2026
Initial Report FDA Received Date12/09/2025
Supplement Report FDA Received Date04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown